I understand shingles are very painful, something I don't need to tell you, so it would not surprise me to hear that shingles caused a unusually high HR and/or BP, but I have never read anything that would suggest a relationship to the development of heart problems.
Hope someone with specific knowledge will help - this post will bump you back to the top of the list.
regarding your question about the connection between Shingles and Cardiac Arrhythmias. I'm curious what you found out. I got Shingles about 3 months ago. At that time I was not having heart arrhythmias. I saw the doctor and he prescribed Acyclovir. I now have irregular heart beat every night. I don't know if there's a connection to either the Shingles or the drug. I'm very curious to know
My situation is the reverse: I've had arrhythmias for decades then recently developed shingles (interesting experience). But my heart never acted any differently, no increase in arrhythmia activity. So I'm not sure if there would be a connection between the two unless it caused some inflammation in the heart tissue itself. Only a doctor could check that.
Put on meds for. . . .? The shingles - no. I thought it was just a nasty case of eczema that kept spreading all the way around one side of my torso. But when I went in, the doctor stepped back and told me it was shingles. I didn't have extreme pain; it just felt like hundreds of needles pricking my skin over and over. Very irritating. I joked about how it felt like getting a tattoo and that explains why I never got one; very uncomfortable.
Heart meds - I do have a medication I take (reluctantly) when my heart acts up too much and slows me down.
The one connection between shingles and palpitations is stress. Stress is a trigger for shingles. Stress is tightens up the body, and pulls the stomach up, which in turn affects the vagas nerve, which is a heart rate regulator. In my case, I was diagnosed with a hiatus hernia, another result of stress, which is known for causing palpitations.
Looking back it was quite obvious that stress was adding up, but at the time I thought I was handling everything well. I guess I could fool my mind, but not my body. There is a spiraling effect when stress takes over. The degradation of sleep quality can be a main factor. Restless legs, interrupted sleep, wake up tired, etc. The body starts to run on adrenaline (literally). When I went through my tests when the palps began, they did thyroid testing. My thyroid was fine, but I had high levels of adrenaline.
If any of this sounds familiar, take steps to reduce the stress. There are many many sites on the net to help. Also, if you have stomach related issues, you may want to read up on hiatus hernias. Treating for stress and the hernia has zero downside, and may give you positive results.
It's weird that I had the same thing happen as you did. About three months ago I had a horrible case of shingles. The doctor put me on the Acyclovir . After about a month the shingle pain subsided but now I have had irregular heart beats for the past month. My unique situation is that I was diagnosed with this arrhythmia 35 years ago and have been dealing with the uncomfortable feeling it causes on and off all those years. It's benign and meds didn't help much. But it was in what I call a "rest" period of hardly a single irregular beat for the past 7 months or so. So it could be the drug I was given that just caused an increase of my pre-existing condition, or it could be overall stress that triggered the shingles and subsequent arrhythmia. I am prone to stress and depression. I'm going to a cardiologist just for a check up to be sure that the palpitations are the same old (miserable) thing and not something from a new underlying condition. Don't know if this helps at all. Hope it does.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.